Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2007, 4:16 PM CDT for Milwaukee County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 18, 2007, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:32 PM CDT | TSTM WND DMG | Oak Creek, WI | TREES DOWN ON DEPOT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 182116 SVRMKX WIC079-182145- /O.NEW.KMKX.SV.W.0025.070618T2116Z-070618T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 445 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF OAK CREEK...OR ABOUT 6 MILES NORTH OF STURTEVANT...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH MILWAUKEE AND OAK CREEK BY 425 PM CDT... CUDAHY AND ST. FRANCIS BY 430 PM CDT... WIND DAMAGE WAS REPORTED IN KENOSHA COUNTY WITH THIS STORM. ALSO...A WIND GUST TO 56 MPH WAS MEASURED AT A SCHOOL MESONET SITE UNION GROVE IN RACINE COUNTY. LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789 $$ CRAVEN
2 follow-up statements
000 WWUS53 KMKX 182125 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 PM CDT MON JUN 18 2007 WIC079-182145- /O.CON.KMKX.SV.W.0025.000000T0000Z-070618T2145Z/ MILWAUKEE- 424 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHEASTERN MILWAUKEE COUNTY... AT 419 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OAK CREEK...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CUDAHY...ST. FRANCIS AND SAINT FRANCIS BY 430 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS...WITH TREES AND POWER POLES REPORTED DOWN ACROSS NORTHERN RACINE COUNTY. LARGE HAIL TO THE SIZE OF NICKELS IS ALSO POSSIBLE WITH THIS STORM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789 $$ FOWLE
000 WWUS53 KMKX 182139 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 437 PM CDT MON JUN 18 2007 WIC079-182145- /O.CON.KMKX.SV.W.0025.000000T0000Z-070618T2145Z/ MILWAUKEE- 437 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHEASTERN MILWAUKEE COUNTY... AT 436 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CUDAHY...MOVING NORTH AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF SHOREWOOD BY 445 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. AT 415 PM...LOCAL LAW ENFORCEMENT REPORTED A SEMI OVERTURNED NEAR HIGHWAY 11 AND INTERSTATE 94 IN RACINE COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789 $$ FOWLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:47 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 18, 2:47 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT MON JUN 18 2007 FORECAST FOCUS ON ONGOING CONVECTION AND HEAVY RAIN POTENTIAL FOR TONIGHT. LATEST WATER VAPOR IMAGERY INDICATED DEEP UPPER LOW OVER SOUTHERN MANITOBA CANADA...WITH ELONGATED VORTICITY MAXIMUM EXTENDING FROM THE LOW THROUGH WESTERN MINNESOTA INTO EASTERN NEBRASKA. RIGHT REAR QUADRANT OF JET STREAK COMBINING WITH BEST DIFFERENTIAL VORTICITY ADVECTION TO PRODUCE LINEAR CONVECTION ALONG SURFACE COLD FRONT FROM NORTHWEST WISCONSIN TO CENTRAL IOWA. OTHER CONVECTION ALSO INITIATING IN WEAKLY CAPPED ENVIRONMENT OVER ILLINOIS INTO SOUTHERN WISCONSIN...AHEAD OF WEAK VORTICITY MAXIMUM. .TONIGHT... SHORT TERM MODELS BRING COLD FRONT ACROSS FORECAST AREA TONIGHT...EXITING THE FAR EAST BY 12Z TUESDAY. LOCAL HIGH RESOLUTION WRF/NAM AND WRF/GFS DATA DEPICTING LINEAR CONVECTION ALONG COLD FRONT TO MOVE INTO THE WESTERN FORECAST AREA BY 01Z TUESDAY. THE 3KM WRF/ARW MODEL DELAYS THE CONVECTION WITH THE FRONT UNTIL AFTER 03Z TUESDAY. THESE MODELS DO SHOW ADDITIONAL CONVECTION DEVELOPING OVER AND MOVING THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING BEFORE THE MAIN FRONTAL CONVECTION. ENVIRONMENT SEEMS BEST SUITED FOR HEAVY RAINFALL ACROSS THE AREA. MEAN LAYER CAPES OF 800 TO 1000 J/KG EXPECTED...MAINLY IN A TALL SKINNY FASHION. MODEST 0-6KM DEEP LAYER SHEAR OF 20 TO 25 KNOTS FAVORS MULTICELL STRUCTURES. PRECIPITABLE WATER VALUES OF 1.75 TO 2.00 INCHES ILLUSTRATE A VERY MOIST AIRMASS. MESO BETA ELEMENTS PER BUFKIT FORECAST SOUNDINGS INDICATE SLOW PROPAGATION OF MULTICELLS LIKELY...AND POTENTIAL FOR BACKBUILDING CELLS. THESE CELLS WOULD HAVE TRAINING POTENTIAL...GIVEN STORM MOTIONS PARALLEL TO FRONT...AND CURRENT RADAR TRENDS ACROSS NORTHERN ILLINOIS. GIVEN THE FACT THAT MOST OF THE AREA HAS BEEN RELATIVELY DRY LATELY...MAJORITY OF RAINFALL WOULD BE WELCOME. FLASH FLOOD GUIDANCE VALUES FOR ONE HOUR IN 2.50 TO 3.00 INCH RANGE...SO NOT EXPECTING WIDESPREAD FLOODING. RUNOFF IN URBAN AREAS WOULD BE THE MOST VULNERABLE TO FLOODING. SO...WILL JUST MENTION HEAVY RAINFALL IN ZONES FOR TONIGHT. .SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT... COLD AIR ADVECTION BEHIND THE COLD FRONT WILL BRING A COOLER AND LESS HUMID AIRMASS INTO SOUTHERN WISCONSIN FOR TUESDAY AND WEDNESDAY. HIGH PRESSURE MOVING ACROSS THE DAKOTAS INTO CENTRAL ILLINOIS THROUGH MIDDAY WEDNESDAY SHOULD KEEP THE AREA DRY. VORTICITY MAXIMUM PUSHING THROUGH THE NORTHERN HALF OF THE STATE MAY BRUSH THE FORECAST AREA WEDNESDAY AFTERNOON AND NIGHT. 12Z NAM/WRF INDICATING POSSIBLE MCS DEVELOPMENT OVER WESTERN WISCONSIN THURSDAY AFTERNOON...MOVING SOUTHEAST ACROSS THE FORECAST AREA BY THURSDAY NIGHT. GFS KEEPS THIS ACTIVITY FURTHER SOUTHWEST OF WISCONSIN. WILL GO WITH SLIGHT CHANCE POPS FOR NOW ACROSS THE FORECAST AREA. .LONG TERM...FRIDAY THROUGH MONDAY... OVERALL UPPER LEVEL RIDGE GRADUALLY BUILDS ACROSS THE NORTHERN PLAINS LATE THIS WEEK INTO THE UPCOMING WEEKEND. MEDIUM RANGE ENSEMBLE FORECASTS SEEM TO SUPPORT THIS EVOLUTION...AS DOES HPC BLENDED FIELDS. HOWEVER...DIFFERENCES EXIST IN EVOLUTION OF SMALLER SCALE FEATURES BETWEEN INDIVIDUAL MODELS. MAIN ISSUE IS THE ECMWF MODEL SHOWING A SHORTWAVE TROUGH MOVING SOUTHEAST THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. GFS AND MREF DO NOT SHOW THIS FEATURE NEARLY AS WELL. GIVEN THE UNCERTAINTIES INVOLVED...WILL GO WITH SLIGHT CHANCE POPS FOR NOW. DEPENDING ON HOW SURFACE AND UPPER AIR FEATURES ALIGN ACROSS THE REGION...COULD SEE SOME MCS DEVELOPMENT TO AFFECT SOUTHERN WISCONSIN AT TIMES LATER IN THIS PERIOD. HOWEVER...GIVEN THE USUAL CONVECTIVE FEEDBACK IN THE MODELS AND THE GENERAL RIDGING ALOFT...WILL LEAVE LATTER PORTION OF THIS PERIOD DRY. && .AVIATION...MAIN FOCUS IS ON THE CONVECTION THRU THE NIGHT. WHILE SCT CONVECTION ONGOING IN THE MOIST AND UNSTBL AMS...KEYING ON THE ONGOING LINE OF FRONTAL FORCING STORMS BETWEEN 1 AND 7Z. EXPECTING MAINLY MVFR CIGS WITH STORMS...HOWEVER SOME IFR CIGS PSBL GIVEN DEEP MOISTURE AND POTENTIAL FOR SOME HEAVIER DOWNPOURS DURG THE EVENING HOURS. COLUMN PROGGD TO DRY OUT PRETTY QUICK LATER TNGT AND WITH THE ONSET OF MIXING...WEST WINDS WILL PICK UP TO 15-25 KNOTS DURG THE MRNG. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && WOOD/COLLAR
Hazardous weather outlook, Jun 18, 4:01 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CDT MON JUN 18 2007 WIZ046-047-051-052-056>060-062>072-190900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 401 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS SOUTH CENTRAL WISCONSIN EARLY THIS EVENING....AND EXIT THE SOUTHEAST LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER MOST OF SOUTHERN WISCONSIN. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. SOME STORMS WILL LIKELY PRODUCE HEAVY RAINS. AN AIR QUALITY ADVISORY IS IN EFFECT UNTIL NOON FOR PERSONS IN WAUKESHA...MILWAUKEE...RACINE AND KENOSHA COUNTIES. AN AIR QUALITY WATCH IS IN EFFECT FOR PERSONS IN SOUTH CENTRAL AND SOUTHEAST WISCONSIN...UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-190900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 401 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS SOUTH CENTRAL WISCONSIN EARLY THIS EVENING....AND EXIT THE LAKE MICHIGAN WATERS LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER MOST OF SOUTHERN WISCONSIN. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. SOME STORMS WILL LIKELY PRODUCE HEAVY RAINS. A SMALL CRAFT ADVISORY IS IN EFFECT LATE THIS MORNING THROUGH TONIGHT DUE TO BRISK SOUTH WINDS AHEAD OF THE FRONT AND INCREASING WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON FOR GUSTY WEST WINDS. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 18, 3:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT MON JUN 18 2007 WIZ071-072-182200- RACINE-KENOSHA- INCLUDING THE CITIES OF...RACINE...KENOSHA 346 PM CDT MON JUN 18 2007 ...STRONG THUNDERSTORMS APPROACHING RACINE AND KENOSHA COUNTIES... SCATTERED STRONG THUNDERSTORMS TRACKING NORTHEASTWARD OUT OF MC HENRY COUNTY AND LAKE COUNTY ILLINOIS WILL MOVE INTO FAR SOUTHERN SECTIONS OF KENOSHA COUNTY AFTER 345 PM THIS AFTERNOON. THE STORMS SHOULD REACH THE INTERSTATE 94 CORRIDOR AROUND 4 PM BEFORE MOVING INTO FAR SOUTHEAST PORTIONS OF RACINE COUNTY BETWEEN 415 AND 430 PM. EXPECT STRONG AND GUSTY WINDS TO 50 MPH AS THESE STORMS MOVE THROUGH...WHICH MAY CAUSE SOME DAMAGE TO SMALL BRANCHES OR TREE LIMBS. BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. CITIES LIKELY TO BE AFFECTED INCLUDE TWIN LAKES...BRISTOL...KENOSHA...STURTEVANT...AND RACINE. FOWLE
Local storm report, Jun 18, 4:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SALEM 42.55N 88.11W
06/18/2007 KENOSHA WI LAW ENFORCEMENT
TREES DOWN
&&
RSCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:53 PM CDT | Special Marine Warning | MKX | 67 min | |
| Jun 18, 4:03 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 27 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 41 min |
| Jun 18, 4:49 PM CDT | Special Marine Warning | MKX | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.